Alert archive / Minnesota / Wind Advisories in 2024
Wind Advisory 12, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind advisory at Oct 5, 2024, 4:50 PM CDT for 10 counties in Minnesota. It took effect at Oct 6, 2024, 12:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2024, 4:50 PM CDT (21:50 UTC)
- In effect from
- Oct 6, 2024, 12:00 AM CDT
- Expired
- Oct 6, 2024, 7:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Twin Cities, MN
Counties Benton County, MN, Douglas County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Sherburne County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN
The radar
The Minneapolis radar (KMPX), 135 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
709 WWUS73 KMPX 052150 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 450 PM CDT Sat Oct 5 2024 MNZ041>044-047>051-055-061200- /O.NEW.KMPX.WI.Y.0012.241006T0500Z-241006T1200Z/ Douglas-Todd-Morrison-Mille Lacs-Stevens-Pope-Stearns-Benton- Sherburne-Swift- Including the cities of Little Falls, Sauk Rapids, Morris, Long Prairie, Glenwood, Elk River, Benson, St Cloud, Alexandria, and Princeton 450 PM CDT Sat Oct 5 2024 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY... * WHAT...Northwest winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...Benton, Morrison, Sherburne, Stearns, Todd, Mille Lacs, Douglas, Pope, Stevens, and Swift Counties. * WHEN...From midnight tonight to 7 AM CDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ETA
1 follow-up statement
453 WWUS73 KMPX 061156 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 656 AM CDT Sun Oct 6 2024 MNZ041>044-047>051-055-061300- /O.EXP.KMPX.WI.Y.0012.000000T0000Z-241006T1200Z/ Douglas-Todd-Morrison-Mille Lacs-Stevens-Pope-Stearns-Benton- Sherburne-Swift- Including the cities of Benson, Morris, Little Falls, Alexandria, Long Prairie, Glenwood, Elk River, Princeton, St Cloud, and Sauk Rapids 656 AM CDT Sun Oct 6 2024 ...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... Wind gusts have settled below 45 mph, therefore the advisory will be allowed to expire at 7am. $$ MPG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind advisory went out at Oct 5, 2:52 PM CDT, 1 hour 58 minutes earlier. Its key messages:
- Elevated to critical fire weather conditions today, especially across W/SW Minnesota.
- Elevated fire weather conditions Sunday across W/SW Minnesota.
- Slight chance (10-30%) of showers across western Wisconsin this PM.
- Dry weather continues with a gradual warming trend through next Friday.
Area forecast discussion, Oct 5, 2:52 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
252 PM CDT Sat Oct 5 2024
.KEY MESSAGES...
- Elevated to critical fire weather conditions today, especially across
W/SW Minnesota.
- Elevated fire weather conditions Sunday across W/SW Minnesota.
- Slight chance (10-30%) of showers across western Wisconsin this PM.
- Dry weather continues with a gradual warming trend through next
Friday.
&&
.DISCUSSION...
Issued at 251 PM CDT Sat Oct 5 2024
Current satellite imagery reveals a cold front across western
Minnesota this afternoon. Temperatures have warmed up nicely this
afternoon with most locations in the 70s and lower 80s ahead of the
cold front. Locations behind the front have cooled off into the 60s
with gusty northwest winds. Dew points have slowly climbed into
upper 50s ahead of the boundary and that will lead to a few isolated
showers across western Wisconsin this afternoon. Unfortunately
anyone hoping for a widespread rain event will have to continue to
wait another 7+ days with no clear system on the horizon. Behind the
boundary dew points have fallen into the mid 30s and the combination
of gusty winds and low RH values will lead to elevated fire weather
concerns across portions of western Minnesota through this evening.
A Red Flag Warning remains in effect for portions of W MN until 8 PM.
Overnight we'll cool back into the 40s with skies clearing out post-
FROPA. This may provide an opportunity for Northern Lights to be
observed as a CME is forecast to impact earth this evening through
Sunday AM. Aurora hunters will need to bring a hoodie to keep warm.
Northwest winds & temperatures in the 40s will feel much more like
Fall versus the current never ending Summer-like temperatures.
Sunday will be closer to average with highs in the 60s but we'll see
temperatures begin an gradual warm up throughout the new work week.
For Monday thru Friday, we'll see this stretch of dry & mild
temperatures continue. Highs start off in the 70s thru Wednesday
with 80s Thursday & Friday. Temperatures peak Friday and we'll have
to monitor just how warm we end up as St. Cloud is currently
forecast to break their record high of 83 on 10/11. Our current
forecast has STC high temp at 84. Another cold front arrives next
weekend but the stretch of above normal temperatures looks to
continue beyond the next 7 days. The latest EPS does not forecast a
high at or below normal over the next two weeks! This matches up
with the 8-14 day CPC outlook is putting out too. The primary
concern will be the elevated fire weather
&&
.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1228 PM CDT Sat Oct 5 2024
VFR conditions for the upcoming period. Primary concern will be
gusty winds associated with an incoming frontal passage this
afternoon and evening. Guidance paints 40-45kt LLWS tonight
into Sunday morning before tapering off. Surface winds with
gusts around 25-35kts through this evening before slightly
decreasing tonight. FROPA will occur from west to east during
the afternoon/evening timeframe. Little to no precip is
expected, but an area of mid to high level clouds will pass
through the Upper Midwest. Surface winds ramp up again out of
the northwest Sunday morning.
KMSP... no additional concerns.
/OUTLOOK FOR KMSP/
MON...VFR. Wind W 5-10kts.
TUE...VFR. Wind S/SE 5-10kts.
WED...VFR. Wind SE 5-10kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Red Flag Warning until 8 PM CDT this evening for Chippewa-Lac
Qui Parle-Redwood-Stevens-Swift-Yellow Medicine.
WI...None.
&&
DISCUSSION...BPH
AVIATION...BPHHazardous weather outlook, Oct 5, 2:37 PM CDT, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 237 PM CDT Sat Oct 5 2024 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 061945- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 237 PM CDT Sat Oct 5 2024 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. The passage of a cold front today will result in elevated to critical fire weather. Critical fire weather conditions are expected across west central Minnesota, where a Red Flag Warning is in effect. Elevated fire weather conditions are expected to develop as far east as the I-35 corridor through the afternoon after the cold frontal passage. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Elevated fire weather conditions are expected Sunday as northwest winds gust to 30 mph with afternoon humidities falling to between 25 and 35 percent. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 3:54 AM CDT | Red Flag Warning | MPX | Chippewa, Lac qui Parle, Redwood, Stevens, Swift, Yellow Medicine | 16 hr |
Nearby
Wind Advisories in Minnesota, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.